Indiana, 2004Strong Wind in Indiana, December 7, 2004
December 7, 2004 · NWS IND · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 7, 2:30 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 7, 2:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST TUE DEC 7 2004
.DISCUSSION...LOW PRES CENTERED OVR SW LWR MI EARLY THIS AFTERNOON
WITH CD FRONT EXTENDING S ACRS OKK...JUST EAST OF IND TO NR BGM.
RADAR MOSAICS SHOW THINK LINE OF -TSRA PUSHING ACRS EASTERN CENTRAL
INDIANA JUST AHEAD OF THE FRONT. IR PIX SHOW PLENTY OF CLDS ACRS IL
AND IA PUSHING INTO THE STATE...HOWEVER THE WHOLE SYSTEM IS QUICKLY
MOVING TO THE NE AND CLEARING IS FOUND ACRS SRN MO AND ARKANSAS.
MAIN FORECAST CHALLENGE WL BE TEMPS.
DRY WX LOOKS IN STORE FOR AT LEAST THE NEXT 36 HRS. MODELS IN PRETTY
GOOD AGREEMENT PULLING THE LOW PRES SYS QUICKLY NE THIS AFTERNOON AS
HIGH PRES OVER THE SRN PLAINS STS BUILD ACRS OUR RGN. EXPECT CLOUDS
TO EXIT DURG THE EVENING HOURS AS LOW PRES PULLS FARTHER NE AND
CLEARING LINE APPROACHES. WINDS SHOULD ALSO BEGIN TO SUBSIDE AS LOW
PRES SYS PULLS NE. TIME SECTIONS DRY OUT CONSIDERABLY THROUGH WED
WITH GOOD SUBSIDENCE. NICE H7 RIDGE OVER US ALSO. BECOMING CLR
TONIGHT AND PTCLDY ON WED APPEAR THE WAY TO GO.
ON WED NIGHT THE HIGH PRES SYS MOVES OFF EAST AND A MID LVL TROF
TAKES SHAPE ACRS THE PLAINS STS. A FEW S/W SPIN UP AHEAD OF THE TROF
ACRS THE LWR MISSISSIPPI RVR VALLEY AND ACRS TN AND KY. SOME GOOD
VV THERE ON WED NIGHT AND THURS. ATTM THE BEST DYNAMICS SEEM TO BE
FAR ENOUGH SOUTH THAT ONLY VERY SMALL OR NO POPS WL BE NEEDED.
FURTHERMORE THE AVN APPEARS A BIT QUESTIONABLE WITH IT/S HANDLING OF
SEVERAL VORT MAXES EJECTING FROM THE TROF. WE MAY NEED TO WAIT
ANOTHER RUN TO GAIN A BIT MORE CONFIDENCE.
CAA ENDS OVERNIGHT TONIGHT BUT STILL DEWPOINTS IN THE MIDDLE 30S
ACRS IA AND MO ARE ADVECTING TO OUR AREA...BUT WINDS STAYING UP MUCH
OF THE NIGHT WL LEAN TO THE WARMER SIDE OF THE MAV. GIVEN H8 TEMPS
AND A GOOD AMOUNT OF SUN ON WED MAV HIGHS LOOK MUCH BETTER THAN FWC.
EXPECT INCREASING CLDS AHEAD OF THE UPPER TROUGH ON WED NIGHT AND
THURS AND THIS ALONG WITH WINDS STAYING UP AND WARMER H8 TEMPS SHUD
LEAD TO LOW HIGHER THAN THE MAV. WL LEAN WARMER HERE. HIGHS ON THURS
APPEAR REASONABLE ATTM GIVEN THE EXPECTED WAA. WL STICK CLOSE HERE.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUMA
Hazardous weather outlook, Dec 7, 5:26 AM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 AM EST TUE DEC 7 2004
INZ021-028>031-035>049-051>057-060>065-067>072-081100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
526 AM EST TUE DEC 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE LATE MORNING
HOURS. ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS.
A WIND ADVISORY HAS BEEN ISSUED FOR AREAS EAST OF A DELPHI TO NORTH
VERNON LINE. WESTERLY WINDS MAY GUSTS UP TO 45 MPH FROM LATE MORNING
INTO THE MID AFTERNOON...ESPECIALLY IN THE ADVISORY AREA.
LOWLAND FLOODING IS EXPECTED ALONG THE WABASH RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.
LOWLAND FLOODING WILL PERSIST ALONG THE WABASH RIVER THROUGH THE END
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS ARE ENCOURAGED
TO REPORT WIND GUSTS IN EXCESS OF 45 MPH OR ANY DAMAGE CAUSED BY THE
WINDS LATER TODAY TO THE NATIONAL WEATHER SERVICE.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
JAS
Strong Wind, Randolph
- When
- December 7, 2:30 PM EST
- Where
- Randolph forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.158, -85.011 (the zone’s center; the record gives no point)
Power lines and poles were blown down by strong gradient winds along State Road 227 south of U.S. 36.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornadoes and Damaging Wind in Mississippi, December 7, 2004$125,000 · F2 · 3 events
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- High Wind in Ohio, December 7, 2004$380,000 · 57 kt wind · 20 events
- Damaging Winds in Louisiana, December 7, 2004$214,000 · 75 kt wind · 10 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432162.